I was just prescribed Cipro for a high PSA..hoping its just a prostate infection. 500mg for the next 60 days. I am also taking a 7 day Caribbean cruise. Sun and Fun a much needed vacation, I am a sun worshiper and a light drinker... however I do let myself go when on vacation. I know i will have to minimize sun exposure but I not sure how the alcohol will effect me with the drug? Any advice? I know eliminating cancer as a possible cause of high PSA is the goal here and what id important.
.There are several things you should avoid as quoted from Drugs.com. "What should I avoid?
You may be taking certain other medicines that should not be taken at the same time as ciprofloxacin. Avoid taking the following medicines within 6 hours before or 2 hours after you take ciprofloxacin. These other medicines can make ciprofloxacin much less effective when taken at the same time:
•antacids that contain magnesium or aluminum (such as Maalox, Mylanta, or Rolaids), or the ulcer medicine sucralfate (Carafate);
•didanosine (Videx) powder or chewable tablets;
•vitamin or mineral supplements that contain calcium, iron, or zinc.
Avoid caffeine while you are taking ciprofloxacin, because the medication can make the effects of caffeine stronger.
Avoid exposure to sunlight or tanning beds. Ciprofloxacin can make you sunburn more easily. Wear protective clothing and use sunscreen (SPF 30 or higher) when you are outdoors. Call your doctor if you have severe burning, redness, itching, rash, or swelling after being in the sun.
Antibiotic medicines can cause diarrhea, which may be a sign of a new infection. If you have diarrhea that is watery or bloody, stop taking this medicine and call your doctor. Do not use anti-diarrhea medicine unless your doctor tells you to.
Ciprofloxacin may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert."
Hope this helps. Reasonable alcohol consumption should be fine, but be careful to keep something on your stomach.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2013 • 3 answers
Posted 27 Feb 2015 • 2 answers
Posted 29 Jul 2015 • 2 answers
Posted 22 Oct 2015 • 1 answer
Posted 15 Nov 2016 • 1 answer